Colorado, 2014

Winter Storm in Colorado, May 11 to 12, 2014

May 11 to 12, 2014 · NWS BOU · 11 events in 10 counties and zones

A strong storm system moved from southwest Colorado and produced heavy snow over the Front Range and adjacent plains. The snow was heaviest over the Front Range foothills where up to 2 1/2 feet of snow was observed.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A strong storm system moved from southwest Colorado and produced heavy snow over the Front Range and adjacent plains. The snow was heaviest over the Front Range foothills where up to 2 1/2 feet of snow was observed.

In the mountains and foothills, storm totals included: 30 inches near Pinecliffe; 29 inches, 8 miles northeast of Four Corners; 28 inches near Pingree Park; 27 inches near Allenspark; 21 inches at Red Feather Lakes; 20.5 inches near Idaho Springs; 19.5 inches at Gold Hill; 19 inches near Genesee; 18 inches near Blackhawk; 17 inches at Aspen Springs, 11 miles northwest of Kremmling and near Silver Plume; 16.5 inches, 10.5 miles southwest of Livermore; 15 inches at Cabin Creek, Copper Mountain and near Ward; 14 inches at Bear Lake; 13.5 inches at Bergen Park; 13 inches at Buffalo Park, Wild Basin and Zirkel SNOTELs; 12 inches at Arapahoe Ridge and Columbine SNOTELs; 11 inches at Evergreen and Fremont Pass.

Along Urban Corridor and Palmer Divide, storm totals included: 10.5 inches at Eldorado Springs; 10 inches at Ken Caryl; 9 inches at Superior; 8 inches near Morrison; 7.5 inches in Broomfield and Highlands Ranch; 7 inches in Denver, near Franktown, Golden, Lakewood and Highlands Ranch; 6 inches, 5 miles northeast of Westminster, 7 miles south of Lyons, near Parker and Shaw; 5.5 inches at Aurora and near Fort Collins.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 11, 2:57 AM MST, 3 hours 3 minutes earlier.

Area forecast discussion, May 11, 2:57 AM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
357 AM MDT SUN MAY 11 2014

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 351 AM MDT SUN MAY 11 2014

LATE SPRING STORM STILL ON TRACK. MODELS IN FAIRLY GOOD AGREEMENT
THROUGH THE NEXT 24 HOURS. THE ECMWF CONTINUES TO BE THE SLOWER
MODEL BY 12Z MONDAY. WATER VAPOR SATELLITE IMAGERY SHOWING THE LOW
CENTERED OVER SOUTHWEST UTAH WITH STRONG DIFFLUENT FLOW OVER
UTAH...WYOMING AND NORTHERN COLORADO. MODELS SEEM TO BE DOING A GOOD
JOB HANDLING THE PRECIPITATION ASSOCIATED WITH THE BAROCLINIC LEAF
OVER COLORADO AND WYOMING. PRECIPITATION HAS BECOME WIDESPREAD OVER
THE PAST FEW HOURS. SNOW LEVEL HAS FALLEN QUICKLY OVER LARIMER
COUNTY. AT 11 PM IS WAS 40 DEGREES AT VIRGINIA DALE (7000 FEET)...BY
1 AM IT WAS 33 DEGREES AND SNOW WAS ACCUMULATING ON THE GROUND
RAPIDLY. EXPECT A SIMILAR DROP IN TEMPERATURES AS PRECIPITATION SETS
IN AND COLD AIR DROPS SOUTH.

STRONG LIFT FROM THE DIFFLUENT FLOW ALOFT AND THE FRONT EXIT REGION
OF THE JET WILL SHIFT EAST THIS MORNING. EXPECT THE HEAVIEST
PRECIPITATION TO SHIFT WITH IT. A COLD FRONT WILL PUSH SOUTH ACROSS
THE AREA DURING THE EARLY MORNING HOURS...ALSO ADDING TO THE LIFT
AND COOLING TEMPERATURES. PRECIPITATION WILL PERSIST TODAY AND
TONIGHT DUE LIFT FROM THE DIFFLUENT FLOW ALOFT...QG LIFT...UPSLOPE
FLOW AND THE JET. SOME LOCALIZED DOWNSLOPE WILL OCCUR OVER EASTERN
GRAND AND JACKSON COUNTIES...ALONG THE CHEYENNE RIDGE OVER EASTERN
LARIMER...WELD AND MORGAN COUNTIES...AND ALSO OVER SOUTHERN LINCOLN
COUNTY. THIS COULD CAUSE SNOWFALL AMOUNTS TO FALL SHORT OF EXPECTED
VALUES. DID LOWER AMOUNTS A LITTLE IN THESE AREAS ALREADY.

STILL EXPECTED VERY HEAVY SNOW FOR THE MOUNTAINS EAST OF THE
CONTINENTAL DIVIDE AND FOOTHILLS WHERE 1 TO 2 FEET IS EXPECTED AND
POSSIBLE UP TO 3 LOCALLY. THIS HEAVY SNOW IS EXPECTED OVER THE
NORTHERN MOUNTAINS AND FOOTHILLS WITH SLIGHTLY LOWER AMOUNTS SOUTH.

EXPECT A CHANGE OVER TO SNOW...SOMETIME MID TO LATE MORNING FOR THE
DENVER METRO AREA...SOONER NORTH LATER SOUTH AND EAST. STILL EXPECT
4 TO 9 INCHES OF SNOW FOR THE DENVER AREA AND I-25 CORRIDOR. UP TO A
FOOT OF SNOW SEEMS REASONABLE ALONG THE PALMER DIVIDE...AND NEXT TO
THE FOOTHILLS. WILL KEEP THE WINTER STORM WARNINGS AS IS. FOR THE
WINTER STORM WATCH...PLAN ON ISSUING AN ADVISORY FOR THIS WASHINGTON
COUNTIES NORTH TO THE WYOMING/NEBRASKA BORDER WHERE 3 TO 6 INCHES OF
SNOW IS EXPECTED. DECIDED ON THIS BECAUSE OF THE LOWER ELEVATION AND
BECAUSE OF DOWNSLOPE OFF THE CHEYENNE RIDGE WILL REDUCE SNOWFALL AND
ALSO PRODUCE SLIGHT WARMING OVER WELD AND MORGAN COUNTIES. WILL
UPGRADE EASTERN ADAMS...EASTERN ARAPAHOE AND NORTHER LINCOLN
COUNTIES TO THE WARNING.

IMPACTS...THE VERY HEAVY SNOW IN THE FOOTHILLS...AND ALONG THE EAST
SLOPES OF THE MOUNTAINS WILL LIKELY CAUSE BRANCHES TO BREAK AND CAUSE
POWER OUTAGES. ROADS WILL BECOME SNOW COVERED AND IN SOME CASES
SECONDARY ROADS WILL BECOME IMPASSABLE. FOR THE DENVER METRO
AREA...MAIN CONCERNS WILL BE TREE BRANCHES BREAKING AND POSSIBLE
POWER OUTAGES. ROADS MAY BECOME SLUSHY AND SNOW COVERED TONIGHT
LEADING TO A SLOW COMMUTE FOR MONDAY MORNING. AVOID IF
POSSIBLE...BUT AT LEAST USE CAUTION WALKING UNDER LARGE TREES WITH
WEIGHTED DOWN BRANCHES AND PARKING UNDER TREES.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 351 AM MDT SUN MAY 11 2014

THE UPPER LEVEL STORM SYSTEM WILL GRADUALLY MOVE ENE AWAY FM THE
AREA ON MON.  THE NAM HAS A MORE DEFINE CLOSED LOW MOVING ACROSS
ENTRL CO IN THE MORNING AND THEN INTO SWRN NE BY LATE AFTN WHILE
WHILE THE GFS AND ECMWF HAVE AN OPEN WAVE TROUGH EXITING ERN
COLORADO BY 18Z.  THERE IS STILL DECENT MID LVL QG ASCENT ACROSS THE
AREA THRU MON MORNING WHICH WILL GRADUALLY WEAKEN BY MIDDAY.  THE
LOW LVL FLOW WILL BECOME MORE NLY MON MORNING WHICH WILL GRADUALLY
SHIFT HEAVIEST AWAY FROM THE HIGHER TERRAIN.  HOWEVER THE SRN
FOOTHILLS AND PALMER DIVIDE COULD STILL SEE SOME HEAVY SNOWFALL THRU
MON MORNING.  ELSEWHERE ALONG THE FRONT RANGE EXPECT ONLY SOME
LINGERING LIGHT SNOW FM NORTH OF DENVER TO THE WY BORDER.  ACROSS
THE PLAINS THERE COULD BE SOME HEAVY SNOWFALL THRU THE MORNING HOURS
AND COMBINED WITH GUSTY NORTH WINDS TRAVEL CONDITIONS COULD BE POOR
THRU MIDDAY BEFORE PCPN GRADUALLY ENDS.

BY MON NIGHT SHOULD SEE IMPROVING WEATHER CONDITIONS ALTHOUGH WITH
ONLY SOME LINGERING LIGHT SNOW SHOWERS IN THE MTNS.  WILL LIKELY SEE
A HARD FREEZE ACROSS ALL OF NERN CO BY TUE MORNING WITH LOWS IN THE
LOWER TO MID 20S.  ON TUE THE FLOW ALOFT WILL BE NLY.  SOME MOISTURE
EMBEDDED IN THE FLOW ALONG WITH STEEP LAPSE RATES COULD LEAD TO A
SLIGHT CHC OF SHOWERS IN THE MTNS.  OVER THE PLAINS WILL KEEP A DRY
FCST IN PLACE ALTHOUGH THERE WILL BE GUSTY NNW WINDS IN THE AFTN.
HIGHS ON TUE WILL MODERATE SOME BUT STILL BE SEVERAL DEGREES BLO
NORMAL WITH READINGS IN THE UPPER 40S TO LOWER 50S.

FOR WED THE FLOW ALOFT WILL BECOME MORE NWLY.  ONCE AGAIN THERE WILL
BE SOME MID LVL MOISTURE MOVING ACROSS AND COMBINED WITH DECENT
LAPSE RATES WILL SEE A SLIGHT CHC OF SHOWERS OVER THE HIGHER
TERRAIN.  OVER NERN CO A WK FNT MAY MOVE IN LATE WED AFTN INTO WED
EVENING AND COMBINED WHICH COULD LEAD TO A SLIGHT CHC OF SHOWERS
OVERNIGHT.  HIGHS ON WED WILL CONTINUE TO RISE WITH READINGS IN THE
UPPER 50S TO LOWER 60S OVER NERN CO.  BY THU NWLY FLOW ALOFT WILL
CONTINUE.  BOTH THE ECMWF AND GFS SHOW SOME MOISTURE EMBEDDED IN THE
FLOW WHICH MAY PRODUCE A CHC OF SHOWERS IN THE MTNS.  OVER NERN CO
BOTH MODELS SHOW A WK FNT AFFECTING THE PLAINS THU AFTN INTO THU
EVENING WHICH COULD LEAD TO A SLIGHT CHC OF SHOWERS/TSTMS.  HIGHS ON
THU WILL BE IN THE LOWER TO MID 60S OVER THE PLAINS.

FOR FRI THE ECMWF KEEPS WNW FLOW ALOFT OVER THE AREA WHILE THE GFS
SHOWS A FLAT UPPER LEVEL RIDGE BUILDING INTO THE AREA.  MEANWHILE
THE ECMWF HAS CONSIDERABLE MORE MOISTURE OVER NRN CO ON FRI WITH A
CHC OF SHOWERS WHILE THE GFS IS DRIER.  AS FOR HIGHS THE ECMWF IS
ROUGHLY 10 DEGREES COOLER THAN THE GFS.  FOR NOW WILL GO CLOSER
TO THE ECMWF AND KEEP HIGHS IN THE 60S OVER NERN CO.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 351 AM MDT SUN MAY 11 2014

CEILINGS ARE EXPECTED TO REMAIN LESS THAN A 1000 FEET FOR THE NEXT
24 HOURS. RAIN SHOULD CHANGE TO SNOW 14-17Z THIS MORNING. VISIBILITY
WILL VARY FROM A QUARTER MILE TO 2 MILES UNDER THE SNOW. SNOW
ACCUMULATION OF 4 TO 9 INCHES IS EXPECTED ACROSS THE
DENVER...POSSIBLY SLIGHTLY LESS AT KDEN. EASTERLY WINDS WILL TURN
NORTHERLY AROUND 12Z WITH GUSTS TO 30 KNOTS POSSIBLE. THIS MAY CAUSE
SOME BLOWING SNOW...MAINLY TONIGHT THOUGH.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL NOON MDT MONDAY FOR COZ037>041.

WINTER STORM WARNING UNTIL 9 AM MDT MONDAY FOR COZ034-036.

WINTER STORM WARNING UNTIL 9 AM MDT MONDAY FOR COZ030>033-035.

WINTER WEATHER ADVISORY FROM NOON TODAY TO NOON MDT MONDAY FOR
COZ043.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON MDT MONDAY
FOR COZ045-046.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MDT
MONDAY FOR COZ042-044-048-049.

&&

SHORT TERM...MEIER
LONG TERM...RPK
AVIATION...MEIER
Hazardous weather outlook, May 11, 4:55 AM MST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
555 AM MDT SUN MAY 11 2014

COZ030>051-121200-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
555 AM MDT SUN MAY 11 2014

...MAJOR SPRING STORM TO IMPACT THE STATE TODAY THROUGH MONDAY
MORNING...

...WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES HAVE BEEN
ISSUED FOR MOST OF NORTH CENTRAL AND NORTHEAST COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL MOVE SLOWLY FROM SOUTHEAST UTAH TODAY
INTO EASTERN COLORADO BY MONDAY MORNING. HEAVY SNOW WILL OCCUR IN
THE MOUNTAINS AND FOOTHILLS WITH AMOUNTS FROM 12 TO 24 INCHES. A
FEW PLACES IN THE MOUNTAINS EAST OF THE DIVIDE ESPECIALLY IN THE
LARIMER COUNTY MOUNTAINS COULD LOCALLY SEE UP TO 36 INCHES. RAIN
WILL CHANGE TO ALL SNOW THIS MORNING ALONG THE I-25 URBAN
CORRIDOR. OVER THE EASTERN PLAINS...A CHANGE TO SNOW WILL OCCUR
LATE THIS AFTERNOON OR THIS EVENING.

THE HEAVY WET SNOW WILL WEIGH DOWN AND BREAK SOME ALREADY LEAFED
OUT TREES LIMBS...POSSIBLY CAUSING POWER OUTAGES. ROADS WILL
BECOME SNOW COVERED...ESPECIALLY IN THE MOUNTAINS AND FOOTHILLS.
SOME SECONDARY ROADS IN THE MOUNTAINS AND FOOTHILLS MAY BECOME
IMPASSABLE. IF POSSIBLE...AVOID GOING UNDER OR PARKING UNDERNEATH
LARGE SNOW COVERED TREE LIMBS.

AT THIS TIME...SNOWFALL ACCUMULATIONS BY LATE SUNDAY NIGHT ALONG
THE FRONT RANGE URBAN CORRIDOR IS EXPECTED TO RANGE FROM 5 TO 10
INCHES...WITH UP TO 12 INCHES OVER THE PALMER DIVIDE. ACROSS THE
PLAINS...SNOWFALL AMOUNTS FROM 3 TO 8 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM SYSTEM WILL MOVE EAST OF THE AREA BY MONDAY AFTERNOON
WITH SNOW GRADUALLY ENDING OVER THE AREA. ADDITIONAL ACCUMULATIONS
IN THE MOUNTAINS AND FOOTHILLS WILL RANGE FROM 2 TO 4 INCHES. OVER
NORTHEAST COLORADO ADDITIONAL ACCUMULATIONS WILL RANGE FROM 1 TO 3
INCHES.  GUSTY NORTH WINDS TO 45 MPH OVER THE PLAINS OF NORTHEAST
COLORADO WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES
THROUGH THE MORNING HOURS. BY AFTERNOON WEATHER CONDITIONS SHOULD
BEGIN TO IMPROVE.

FOR TUESDAY AND WEDNESDAY IT WILL BE MAINLY DRY WITH A SLOW
WARMING TREND. BY THURSDAY THERE WILL BE A SLIGHT CHANCE OF
SHOWERS WITH TEMPERATURES RISING BACK TO NEAR SEASONAL NORMALS.

STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS
MEDIA FOR THE LATEST UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT SNOW
REPORTS WILL BE APPRECIATED.

In the hours before

Local storm report, May 11, 5:40 AM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
640 AM MDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     SNOW             4 E FORT COLLINS        40.56N 104.99W
05/11/2014  M0.6 INCH        LARIMER            CO   TRAINED SPOTTER

0600 AM     HEAVY SNOW       8 NE FOUR CORNERS       40.94N 105.80W
05/11/2014  M11.0 INCH       LARIMER            CO   TRAINED SPOTTER

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter storm. Local standard time, as filed.

Winter Storm, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
May 11, 6:00 AM MST to May 12, 6:00 AM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Reported by
SNOTEL
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

Winter Storm, West Jackson & West Grand Counties Above 9000 Feet

When
May 11, 6:00 AM MST to May 12, 6:00 AM MST
Where
West Jackson & West Grand Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
40.385, -106.230 (the zone’s center; the record gives no point)

Winter Storm, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet

When
May 11, 6:00 AM MST to May 12, 6:00 AM MST
Where
S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
40.382, -105.820 (the zone’s center; the record gives no point)

Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet

When
May 11, 6:00 AM MST to May 12, 6:00 AM MST
Where
S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
39.726, -105.675 (the zone’s center; the record gives no point)

Winter Storm, Larimer & Boulder Counties Between 6000 & 9000 Feet

When
May 11, 6:00 AM MST to May 12, 8:00 AM MST
Where
Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
40.380, -105.410 (the zone’s center; the record gives no point)

Winter Storm, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
May 11, 6:00 AM MST to May 12, 8:00 AM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

Winter Storm, C & Se Park County

When
May 11, 6:00 AM MST to May 12, 8:00 AM MST
Where
C & Se Park County forecast zone
Reported by
SNOTEL
Coordinates
39.119, -105.717 (the zone’s center; the record gives no point)

Winter Storm, Larimer County Below 6000 Feet / Nw Weld County

When
May 11, 10:00 AM MST to May 12, 8:00 AM MST
Where
Larimer County Below 6000 Feet / Nw Weld County forecast zone
Reported by
SNOTEL
Coordinates
40.611, -104.926 (the zone’s center; the record gives no point)

Winter Storm, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
May 11, 10:00 AM MST to May 12, 8:00 AM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Reported by
SNOTEL
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

Winter Storm, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
May 11, 10:00 AM MST to May 12, 8:00 AM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Reported by
SNOTEL
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

Winter Storm, Elbert / C & E Douglas Counties Above 6000 Feet

When
May 11, 11:00 AM MST to May 12, 9:00 AM MST
Where
Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
Reported by
SNOTEL
Coordinates
39.422, -104.468 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524537, 524538, 524539, 524540, 524541, 524542, 524543, 524545, 524546, 524547, 524548.